Share Facebook
Crohn's Disease Forum » General IBD Discussion » Antibodies to remicade????


05-31-2017, 03:19 PM   #1
Sucane1
 
Join Date: Jan 2017
Location: Miami, Florida
Antibodies to remicade????

I posted this on another forum but didn't get replies. I thought maybe I posted in the wrong forum so I'm trying to repost here.

So I just finished my introductory phase (0 week, 2 week, 4 week)to remicade.

Before my first 8 week infusion, they took my blood. They called me the week after and said my remicade levels were way too low, my body has developed antibodies and they want me to go four weeks between infusion instead of 8 with a higher dose. They will recheck my blood again in 8 weeks.

Has anyone else experienced this? What exactly does this mean? Does this mean the remicade isn't working for me? Is it normal to develop antibodies to the medicine this quickly?
05-31-2017, 06:26 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I dont know but i think it would be awful quick to develop antibodies. I would think they would want to try something else if you had developed antibodies. Ask your doctor.
06-01-2017, 05:52 AM   #3
Sucane1
 
Join Date: Jan 2017
Location: Miami, Florida
I dont know but i think it would be awful quick to develop antibodies. I would think they would want to try something else if you had developed antibodies. Ask your doctor.
Thank you! You were the only one that replied to my original post on the other forum too!

Of course I'll ask my doctor, I just had wanted to know if anyone else had experienced this and what exactly it means. My next appt with my doctor is in five weeks (I'm not in a flare right now). :-)
06-01-2017, 06:08 AM   #4
hauermich
 
hauermich's Avatar
 
Join Date: Dec 2016
Location: Middlesex, New Jersey
My son's GI and two others we consulted all said methotrexate with Remicade to help stop antibodies. Maybe ask your doctor about this.
06-01-2017, 10:45 AM   #5
Scipio
Senior Member
 
Scipio's Avatar
 
Join Date: Oct 2015
Location: San Diego

My Support Groups:
Remicade is a "humanized" mouse antibody. That means that it started out as a mouse protein, but through recombinant DNA technology they have replaced the "mouse" parts of the protein with the corresponding human sequences, thus making it less immunogenic to humans. But your body will often still eventually detect some minor differences and conclude this is a foreign protein and try to attack it by making antibodies of its own - antibodies that attack another antibody.

These secondary antibodies are often able to knock down the drug level in your blood to some reduced level where it is no longer effective in controlling the Crohn's. This is very common and is what they suspect is happening in your case. Hence they are boosting the dose to try to overcome the effects of these secondary antibodies.

Now whether it is "too soon" for these secondary antibodies to appear varies a lot from person to person. It's unusual for them to appear as soon as yours apparently have, but it's not impossible. Theoretically you could detect them as soon as two weeks after the first injection, but that is rare.

So IMO your doc is doing the right thing. The standard first adjustment to try when faced with low biologic drug levels and/or loss of response to the drug is dose escalation. And that's just what your doc has done.
Reply

Crohn's Disease Forum » General IBD Discussion » Antibodies to remicade????
Thread Tools


All times are GMT -5. The time now is 04:34 PM.
Copyright 2006-2017 Crohnsforum.com